Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 321, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2008, 1:13 AM CDT for Labette County, Montgomery County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2008, 1:13 AM CDT (06:13 UTC)
- Expired
- Jun 16, 2008, 1:49 AM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Labette County, KS, Montgomery County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 160613
SVRICT
KSC099-125-160700-
/O.NEW.KICT.SV.W.0321.080616T0613Z-080616T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
113 AM CDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LABETTE COUNTY IN SOUTHEAST KANSAS.
MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
* UNTIL 200 AM CDT.
* AT 108 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELK CITY TO INDEPENDENCE
AIRPORT TO COFFEYVILLE...AND MOVING EAST AT 22 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANGOLA...BOLTON...CHERRYVALE...COFFEYVILLE...COFFEYVILLE AIRPORT...
DEARING...EDNA...ELK CITY...INDEPENDENCE AIRPORT...INDEPENDENCE...
LIBERTY...MOUND VALLEY...PARSONS TRI CITY AIRPORT...SYCAMORE...
TYRO.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9596 3738 9545 3717 9535 3699 9536
3700 9583
TIME...MOT...LOC 0613Z 264DEG 19KT 3735 9588 3714 9567
3701 9565
$$
DARMOFAL4 follow-up statements
000
WWUS53 KICT 160622
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
122 AM CDT MON JUN 16 2008
KSC099-125-160700-
/O.CON.KICT.SV.W.0321.000000T0000Z-080616T0700Z/
MONTGOMERY KS-LABETTE KS-
122 AM CDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE AND MONTGOMERY COUNTIES UNTIL 200 AM CDT...
AT 118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ELK
CITY TO LIBERTY TO COFFEYVILLE...MOVING EAST AT 22 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CHERRYVALE BY 150 AM CDT.
NEAR MOUND VALLEY BY 155 AM CDT.
COFFEYVILLE AIRPORT...SYCAMORE...ANGOLA AND PARSONS TRI CITY AIRPORT
ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9596 3738 9545 3717 9535 3699 9536
3700 9583
TIME...MOT...LOC 0622Z 264DEG 19KT 3736 9582 3714 9561
3701 9559
$$
DARMOFAL000
WWUS53 KICT 160634
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT MON JUN 16 2008
KSC099-125-160700-
/O.CON.KICT.SV.W.0321.000000T0000Z-080616T0700Z/
MONTGOMERY KS-LABETTE KS-
134 AM CDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE AND MONTGOMERY COUNTIES UNTIL 200 AM CDT...
AT 132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SYCAMORE TO LIBERTY TO 6
MILES EAST OF COFFEYVILLE...MOVING EAST AT 22 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CHERRYVALE BY 145 AM CDT.
NEAR MOUND VALLEY BY 200 AM CDT.
THE TOWN OF SYCAMORE...COFFEYVILLE AIRPORT...ANGOLA AND PARSONS TRI
CITY AIRPORT ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9596 3738 9545 3717 9535 3699 9536
3700 9583
TIME...MOT...LOC 0634Z 264DEG 19KT 3737 9574 3715 9553
3702 9551
$$
DARMOFAL000
WWUS53 KICT 160645
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
145 AM CDT MON JUN 16 2008
KSC099-125-160700-
/O.CON.KICT.SV.W.0321.000000T0000Z-080616T0700Z/
MONTGOMERY KS-LABETTE KS-
145 AM CDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE AND MONTGOMERY COUNTIES UNTIL 200 AM CDT...
AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
NICKEL SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SYCAMORE TO ANGOLA...MOVING
EAST AT 22 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MOUND VALLEY BY 155 AM CDT.
NEAR EDNA BY 200 AM CDT.
THE TOWN OF ANGOLA...SYCAMORE...COFFEYVILLE AIRPORT AND PARSONS TRI
CITY AIRPORT ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9596 3738 9545 3717 9535 3699 9536
3700 9583
TIME...MOT...LOC 0645Z 264DEG 19KT 3736 9563 3716 9545
3702 9547
$$
DARMOFAL000
WWUS53 KICT 160649
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
149 AM CDT MON JUN 16 2008
KSC099-125-160659-
/O.CAN.KICT.SV.W.0321.000000T0000Z-080616T0700Z/
MONTGOMERY KS-LABETTE KS-
149 AM CDT MON JUN 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LABETTE AND MONTGOMERY
COUNTIES HAS BEEN CANCELLED...
AT 147 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
HOWEVER...GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL REMAIN POSSIBLE
THROUGH 2 AM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9596 3738 9545 3717 9535 3699 9536
3700 9583
TIME...MOT...LOC 0649Z 264DEG 19KT 3736 9560 3716 9542
3702 9544
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:43 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 7:43 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 743 PM CDT SUN JUN 15 2008 .UPDATE... MESO-UPDATE...STRONG TO LOCALLY SEVERE CONVECTION IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL KANSAS...MAINLY WEST AND SOUTH OF WICHITA...FOR THE REST OF THE EVENING. LATEST MESO DATA SHOWED RAPIDLY DIMINISHING INHIBITION WHERE AREA OF ACCAS HAS EXPLODED IN THE LAST HOUR...ACROSS RENO/KINGMAN AND HARPER COUNTIES. CAPE VALUES AROUND 3000 J/KG IN AREA OF INCREASING LOW LEVEL MOISTURE CONVERGENCE TO THE SOUTHWEST OF MESO-OUTFLOW BOUNDARY SHOULD ALLOW CONVECTION TO DEEPEN...WITH STORM MOVEMENT TO THE SOUTHEAST...AFFECTING AREAS JUST WEST AND SOUTH OF WICHITA. OTHER STRONG STORMS WILL CONTINUE TO AFFECT FAR SOUTHEAST KANSAS. KED && .PREV DISCUSSION... /ISSUED 618 PM CDT SUN JUN 15 2008/ AVIATION... FOR THE 00Z TAF SUITE...COMBINATION OF SYNOPTIC AND SUB-SYNOPTIC (MESO) BOUNDARIES WILL BE THE FOCUS FOR CONVECTION THRU THE FIRST PART OF FORECAST VALID PERIOD. SLOW MOVING COLD FRONT WILL CONTINUE ITS SAG SOUTHWARD THIS EVENING ACROSS CENTRAL KANSAS...WHILE MESO-OUTFLOW BOUNDARIES AFFECT SOUTH CENTRAL/SOUTHEAST KANSAS. WILL CONTINUE TO KEEP VCTS IN ALL TAF SITES THROUGH 06Z...WITH TEMPO GROUP AT FORECAST ISSUANCE FOR KCNU. AFTER 06Z IT APPEARS RELATIVELY BETTER CHANCES WILL RESIDE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS BEFORE PUSHING SOUTH OF THE AREA TOWARD MONDAY MORNING. OTHERWISE...GENERALLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THRU THE FORECAST VALID PERIOD. KED PREV DISCUSSION... /ISSUED 240 PM CDT SUN JUN 15 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER/FLOODING POTENTIAL THIS AFTERNOON INTO TONIGHT. TONIGHT-MONDAY NIGHT: SURFACE COLD FRONT EXTENDS FROM NWRN KS INTO FAR SERN NEBRASKA THIS PM. MCS OVER MISSOURI HAS LAID OUT AN OUTFLOW BOUNDARY ACROSS EAST CENTRAL KS. AIRMASS IS EXTREMELY UNSTABLE IN SERN KS SOUTH OF OUTFLOW BOUNDARY/FRONT...WHILE CENTRAL/SOUTH CENTRAL KS ARE TRYING TO RECOVER FROM A SMALLER DECAYING MCS THIS AM WHICH DRIED OUT THE LOW-LEVELS. WITH WINDS NOW BECOMING SOUTHERLY AREAWIDE...UPPER 60S/LOWER 70S DWPTS SHOULD GRADUALLY WORK NWD INTO S-CNTRL/CENTRAL KS BY LATE PM/EVE. THIS SHOULD CREATE A VERY UNSTABLE TO EXTREMELY UNSTABLE AIRMASS AREAWIDE BY 00Z...WITH 35-40KT OF DEEP LAYER SHEAR SUPPORTIVE OF SUPERCELL STRUCTURES. DAMAGING WINDS/VERY LARGE HAIL APPEAR THE MAIN THREATS...ALTHOUGH A BRIEF TORNADO IS POSSIBLE GIVEN THE EXTREME INSTABILITY AND POSSIBLE STORM-BOUNDARY INTERACTIONS. NEW CONVECTIVE DEVELOPMENT IS UNDERWAY ALONG FRONT IN NRN KS...AND THE OUTFLOW BOUNDARY MAY ALSO LIGHT UP A FEW SEVERE STORMS THIS PM/EVE. THE GFS/NAM-WRF BOTH SHOW IMPRESSIVE 1000-850 FN CONVERGENCE ALONG THE FRONT AS IT WORKS SLOWLY SWD ACROSS OUR AREA LATER THIS PM/TONIGHT. THEREFORE...WILL CONTINUE TO MAINTAIN A CHANCE OF SEVERE STORMS LATE THIS PM/EVE IN OUR AREA...WITH HIGHEST POPS IN SERN KS WHERE DEEPEST MOISTURE WILL RESIDE ON EASTERN EDGE OF WARMER MID-LEVEL TEMPERATURES. WARM CLOUD DEPTHS OF 3-4KM WILL SUPPORT VERY EFFICIENT RAINFALL PRODUCING STORMS SO FLASH FLOOD WATCH LOOKS VALID FOR SERN KS WHERE RECENT FLOODING HAS OCCURRED OR IS STILL ONGOING ON A COUPLE RIVERS. AS THE FRONT SLIDES SWD OUT OF KS LATER TONIGHT INTO MONDAY...PRECIPITATION CHANCES WILL DIMINISH TO SLIGHT CHANCES ALONG OUR SWRN TIER COUNTIES WITH BETTER RAIN PROSPECTS SHIFTING INTO OKLAHOMA. TUESDAY-SUNDAY: UPPER RIDGE WILL REMAIN OVER MEXICO AND THE SRN ROCKIES INTO FRIDAY WITH WEAK-MODERATE NWRLY FLOW ALOFT OVER KANSAS. NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN FROM THE CENTRAL/SOUTHERN HIGH PLAINS INTO OKLAHOMA TUES INTO WED BEFORE LIFTING NWD INTO KS THURS/FRI AHEAD OF A DISTURBANCE IN THE NW FLOW ALOFT. THE HIGHER T-STORM CHANCES SHOULD REMAIN JUST TO OUR SW TUES-WED BUT WILL KEEP SOME LOW POPS GOING ESPECIALLY IN OUR SWRN COUNTIES. BY THURS/FRI...PRECIPITATION CHANCES SHOULD SHIFT NWD UP INTO KS AND OUR POPS MAY NEED ADJUSTED UPWARD WITH TIME. SLIGHTLY BELOW NORMAL HIGHS EXPECTED GIVEN EASTERLY COMPONENT MUCH OF THIS TIME PERIOD. FOR SAT AND SUN...THE MODELS INDICATE THE UPPER RIDGE MAY SHIFT A BIT NEWD TO ENCOMPASS MORE OF THE CENTRAL/SOUTHERN PLAINS. THIS SHOULD ALLOW FOR WARMING TEMPERATURES AND LESSER PRECIPITATION CHANCES FOR THE WEEKEND. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 82 62 80 / 40 20 20 20 HUTCHINSON 65 81 61 80 / 40 20 20 20 NEWTON 65 81 59 80 / 40 20 10 20 ELDORADO 65 82 58 79 / 60 20 10 20 WINFIELD-KWLD 66 84 63 80 / 50 20 20 20 RUSSELL 61 80 58 81 / 30 10 10 20 GREAT BEND 63 80 59 80 / 30 10 20 20 SALINA 63 81 61 81 / 30 10 10 20 MCPHERSON 64 81 61 80 / 40 10 10 20 COFFEYVILLE 66 82 61 80 / 90 20 20 20 CHANUTE 66 81 57 79 / 90 20 10 10 IOLA 65 81 57 79 / 90 20 10 10 PARSONS-KPPF 66 81 60 79 / 80 20 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ070>072-094>096-098>100. &&
Hazardous weather outlook, Jun 15, 8:09 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 809 PM CDT SUN JUN 15 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 809 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA. HOWEVER...THE BETTER CHANCE FOR SEVERE WEATHER WILL EXIST THIS EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. HAIL UP TO GOLF BALL SIZE AND STRONG DAMAGING WIND GUSTS TO 75 MPH ARE POSSIBLE. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY STORM. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST KANSAS THROUGH MONDAY MORNING. PLEASE REFER TO THE LATEST STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. MORE THUNDERSTORM COMPLEXES MAY MOVE THROUGH THE AREA FROM TUESDAY THROUGH FRIDAY NIGHT. THESE THUNDERSTORM COMPLEXES WILL MAINLY MOVE THROUGH DURING THE NIGHT...BUT COULD LINGER INTO THE MORNING HOURS. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH MORE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC
In the hours before
Local storm report, Jun 15, 11:06 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1106 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL 5 SE DOWNTOWN WICHITA 37.64N 97.28W
06/15/2008 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
HAIL REPORTED BY KSN AT HARRY AND WEBB IN WICHITA.
&&
JMBLocal storm report, Jun 15, 11:07 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL EAST WICHITA 37.68N 97.26W
06/15/2008 E2.00 INCH SEDGWICK KS BROADCAST MEDIA
2 INCH HAIL REPORTED BY KSN AT HARRY AND ROCK IN WICHITA.
&&
JMBLocal storm report, Jun 15, 11:36 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 4 SW CHENEY 37.59N 97.83W
06/15/2008 E1.75 INCH KINGMAN KS BROADCAST MEDIA
KAKE RECEIVED A REPORT OF GOLF BALL SIZED HAIL NEAR
CHENEY.
&&
JMBLocal storm report, Jun 15, 11:58 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1158 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 2 ESE SPIVEY 37.43N 98.14W
06/15/2008 E0.88 INCH KINGMAN KS TRAINED SPOTTER
0815 PM HAIL 2 ESE SPIVEY 37.43N 98.14W
06/15/2008 E1.00 INCH KINGMAN KS TRAINED SPOTTER
0820 PM HAIL 2 ESE SPIVEY 37.43N 98.14W
06/15/2008 E1.25 INCH KINGMAN KS TRAINED SPOTTER
0824 PM HAIL 5 SE ZENDA 37.39N 98.21W
06/15/2008 E1.25 INCH KINGMAN KS TRAINED SPOTTER
0855 PM HAIL 4 SW CHENEY 37.59N 97.83W
06/15/2008 E1.75 INCH KINGMAN KS BROADCAST MEDIA
KAKE RECEIVED A REPORT OF GOLF BALL SIZED HAIL NEAR
CHENEY.
0858 PM HAIL 3 N ATTICA 37.29N 98.23W
06/15/2008 E1.75 INCH HARPER KS TRAINED SPOTTER
QUARTER TO GOLFBALL HAIL NORTH OF ATTICA.
0921 PM TSTM WND GST 8 W ANTHONY 37.15N 98.17W
06/15/2008 E70.00 MPH HARPER KS LAW ENFORCEMENT
0935 PM HAIL 4 W ANTHONY 37.15N 98.10W
06/15/2008 E1.75 INCH HARPER KS LAW ENFORCEMENT
GOLF BALL SIZED HAIL AND 70 TO 80 MPH WINDS 4 WEST OF
ANTHONY ON K-2.
0938 PM TSTM WND GST ANTHONY 37.15N 98.03W
06/15/2008 E80.00 MPH HARPER KS LAW ENFORCEMENT
80 MPH WINDS AND 2 INCH HAIL IN ANTHONY.
0939 PM TSTM WND GST 1 S ANTHONY 37.14N 98.03W
06/15/2008 E65.00 MPH HARPER KS TRAINED SPOTTER
0941 PM TSTM WND GST 5 S GODDARD 37.59N 97.58W
06/15/2008 E70.00 MPH SEDGWICK KS TRAINED SPOTTER
0949 PM TSTM WND DMG ANTHONY 37.15N 98.03W
06/15/2008 HARPER KS TRAINED SPOTTER
4 INCH DIAMETER TREE LIMBS DOWN JUST SOUTH OF HIGHWAY 160
IN ANTHONY.
0951 PM HAIL 5 S GODDARD 37.59N 97.58W
06/15/2008 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
GROUND IS COVERED WITH MARBLE TO PINGPONG HAIL COVERING
THE GROUND WITH SOME GOLF BALL SIZED HAIL.
1000 PM HAIL ATTICA 37.24N 98.23W
06/15/2008 E1.00 INCH HARPER KS LAW ENFORCEMENT
1029 PM TSTM WND GST 3 S BLUFF CITY 37.03N 97.88W
06/15/2008 E65.00 MPH HARPER KS TRAINED SPOTTER
1037 PM HAIL 3 SE DOWNTOWN WICHITA 37.66N 97.30W
06/15/2008 E1.00 INCH SEDGWICK KS PUBLIC
QUARTER HAIL REPORTED AT HARRY AND OLIVER. REPORTED TO
THE KSN NEWSROOM.
1043 PM HAIL 5 SE DOWNTOWN WICHITA 37.64N 97.28W
06/15/2008 E1.25 INCH SEDGWICK KS PUBLIC
KAKE VIEWER REPORTED HAIL AT LINCOLN AND WEBB IN WICHITA.
1044 PM HAIL 5 SE DOWNTOWN WICHITA 37.64N 97.28W
06/15/2008 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
HAIL REPORTED BY KSN AT HARRY AND WEBB IN WICHITA.
1047 PM HAIL EAST WICHITA 37.68N 97.26W
06/15/2008 E2.00 INCH SEDGWICK KS BROADCAST MEDIA
2 INCH HAIL REPORTED BY KSN AT HARRY AND ROCK IN WICHITA.
1047 PM HAIL EAST WICHITA 37.68N 97.26W
06/15/2008 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
1.25 INCH HAIL AT KELLOGG AND GREENWICH.
&&
JMBSpecial weather statement, Jun 16, 12:39 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1239 AM CDT MON JUN 16 2008 KSZ098-099-160615- CHAUTAUQUA-MONTGOMERY- 1239 AM CDT MON JUN 16 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN CHAUTAUQUA AND WESTERN MONTGOMERY COUNTIES... AT 1234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PERU...OR 6 MILES EAST OF SEDAN...AND MOVING EAST AT 19 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM ALONG WITH LOCALLY HEAVY RAINFALL. DARMOFAL
Special weather statement, Jun 16, 1:05 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 105 AM CDT MON JUN 16 2008 KSZ099-160615- MONTGOMERY- 105 AM CDT MON JUN 16 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MONTGOMERY COUNTY... AT 103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAVANA...OR 13 MILES NORTHWEST OF COFFEYVILLE...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 65 min |
| Jun 15, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 63 min |
| Jun 15, 8:48 PM CDT | Flash Flood Warning | ICT | Harper, Kingman | 3 hr |
| Jun 15, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 54 min |
| Jun 15, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| Jun 15, 9:36 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 54 min |
| Jun 15, 9:58 PM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 2 hr |
| Jun 15, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 35 min |
| Jun 15, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 35 min |
| Jun 15, 10:43 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 45 min |
| Jun 16, 7:52 AM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Jun 16, 8:29 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 24 min |
| Jun 16, 9:12 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 36 min |
| Jun 16, 9:26 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| Jun 16, 10:31 AM CDT | Areal Flood Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more | 5 hr |
| Jun 16, 10:57 AM CDT | Areal Flood Warning | ICT | Reno | 5 hr |
| Jun 16, 11:20 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 55 min |
| Jun 16, 11:35 AM CDT | Areal Flood Warning | ICT | Harvey, Sedgwick | 5 hr |
| Jun 16, 12:19 PM CDT | Areal Flood Warning | ICT | Kingman | 6 hr |
| Jun 16, 12:48 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 57 min |
| Jun 16, 1:13 PM CDT | Areal Flood Warning | ICT | Cowley, Harper, Sumner | 5 hr |
| Jun 16, 3:29 PM CDT | Areal Flood Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.